Alert archive / California / Gale Warnings in 2017

Gale Warning 16, NWS Los Angeles, CA

April 9, 2017

NWS Los Angeles, CA issued this gale warning at Apr 9, 2017, 3:08 AM PDT. It took effect at Apr 9, 2017, 6:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2017, 3:08 AM PDT (10:08 UTC)
In effect from
Apr 9, 2017, 6:00 PM PDT
Expired
Apr 10, 2017, 3:00 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

984 
WHUS76 KLOX 091008
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PDT SUN APR 9 2017

PZZ673-676-091815-
/O.EXP.KLOX.GL.W.0015.000000T0000Z-170409T1000Z/
/O.NEW.KLOX.SC.Y.0050.170409T1008Z-170410T0100Z/
/O.NEW.KLOX.GL.W.0016.170410T0100Z-170410T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
308 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-655-091815-
/O.EXP.KLOX.GL.W.0015.000000T0000Z-170409T1000Z/
/O.NEW.KLOX.SC.Y.0050.170409T2200Z-170410T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
308 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 30 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 4 TO 6 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-091815-
/O.EXP.KLOX.SC.Y.0048.000000T0000Z-170409T1000Z/
/O.NEW.KLOX.SC.Y.0050.170409T1008Z-170410T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
308 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-091815-
/O.EXP.KLOX.SC.Y.0048.000000T0000Z-170409T1000Z/
/O.NEW.KLOX.SC.Y.0050.170409T2200Z-170410T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
308 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
4 follow-up statements
832 
WHUS76 KLOX 091532
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
832 AM PDT SUN APR 9 2017

PZZ673-676-092345-
/O.CON.KLOX.SC.Y.0050.000000T0000Z-170410T0100Z/
/O.CON.KLOX.GL.W.0016.170410T0100Z-170410T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
832 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT MONDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-092345-
/O.CON.KLOX.SC.Y.0050.000000T0000Z-170410T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
832 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-092345-
/O.CON.KLOX.SC.Y.0050.170409T2200Z-170410T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
832 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-655-092345-
/O.CON.KLOX.SC.Y.0050.170409T2200Z-170410T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
832 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
052 
WHUS76 KLOX 092107
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PDT SUN APR 9 2017

PZZ673-676-100400-
/O.CON.KLOX.SC.Y.0050.000000T0000Z-170410T0100Z/
/O.CON.KLOX.GL.W.0016.170410T0100Z-170410T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
207 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT MONDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-100400-
/O.CON.KLOX.SC.Y.0050.000000T0000Z-170410T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
207 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-100400-
/O.CON.KLOX.SC.Y.0050.170409T2200Z-170410T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
207 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-655-100400-
/O.CON.KLOX.SC.Y.0050.170409T2200Z-170410T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
207 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
290 
WHUS76 KLOX 100333
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
833 PM PDT SUN APR 9 2017

PZZ650-655-100445-
/O.CAN.KLOX.SC.Y.0050.000000T0000Z-170410T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
833 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ673-676-101000-
/O.CON.KLOX.GL.W.0016.000000T0000Z-170410T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
833 PM PDT SUN APR 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-101145-
/O.EXT.KLOX.SC.Y.0050.000000T0000Z-170411T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
833 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-101000-
/O.EXT.KLOX.SC.Y.0050.000000T0000Z-170410T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
833 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
164 
WHUS76 KLOX 101001
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 AM PDT MON APR 10 2017

PZZ673-676-101815-
/O.EXP.KLOX.GL.W.0016.000000T0000Z-170410T1000Z/
/O.NEW.KLOX.SC.Y.0051.170410T1001Z-170411T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
301 AM PDT MON APR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-101815-
/O.EXP.KLOX.SC.Y.0050.000000T0000Z-170410T1000Z/
/O.NEW.KLOX.SC.Y.0051.170410T2200Z-170411T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
301 AM PDT MON APR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-101815-
/O.CON.KLOX.SC.Y.0050.000000T0000Z-170411T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
301 AM PDT MON APR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 9, 2:28 AM PDT, 40 minutes earlier.

Area forecast discussion, Apr 9, 2:28 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 AM PDT Sun Apr 9 2017

.SYNOPSIS...
Offshore winds are forecast into Monday for clearing skies and a
warming trend. On Tuesday a low will approach for a cooling trend
with more clouds. Another possibility of precipitation from Lompoc
and northward by midweek...with the possibility to spread south
on Thursday. The low will exit the region on Friday and warm the
inland temperatures.

&&

.SHORT TERM...(TDY-TUE)

Mostly clear skies across the region early this morning, except
for patchy low clouds lingering across the interior mountains and
Cuyama Valley. The main weather concern overnight was the gusty
north winds that impacted the typical north facing passes and
canyons of Santa Barbara and Los Angeles counties. Wind advisories
in effect until 3 am, with a few of the zones possibly needing
to be extended for a few more hours. The strongest winds have
been focused across the Interstate 5 corridor of the LA county
mountains, where Whitaker Peak reported a peak gust of 67 mph and
Sandberg at 59 mph. The gusty north winds have spread all the way
into the LA county coast, with gusts locally exceeding 30 mph
across the Hollywood Hills and west side. The gusty north winds
being generated by favorable northerly upper level wind support
and offshore north-south pressure gradients (LAX-Bakersfield
peaking at -5.3 mb). During the next few hours, the upper level
winds will begin to shift to the northeast, with most areas
expected to see a slight reduction in wind speeds through the
morning hours.

The weak offshore flow will bring a warming trend today, with
temperatures climbing well into the 70s across coastal/valley
areas. Another round of gusty northwest winds expected this
afternoon, shifting to the north by tonight. Winds will once again
approach advisory levels across the favored passes and canyons
of southern SBA county as well as the I5 corridor in the LA
County mountains. Weak offshore flow and rising boundary layer
temperatures will bring continued warming on Monday, with warmest
valley areas expected to reach the lower 80s.

By Tuesday, the upper level flow pattern will become more zonal
allowing for increasing higher level clouds. In addition, there
will be the potential for a return of low clouds and fog across
coastal portions of LA/Ventura counties as pressure gradients
begin to trend onshore.

.LONG TERM...(WED-SAT)

The EC and GFS continue to be in fairly good agreement with large
scale features and the timing of precipitation Wed and Thu. The
latest EC and GFS model runs now are in better agreement that
there will be no additional precip for Fri/Sat. However, the GFS
keeps broad upper level troffiness along and off the w coast Fri
and Sat, while the EC gradually builds a flat upper ridge into srn
CA.

For Wednesday...A cold front associated with the upper trof
will approach the Central Coast with a slight chance of showers.
The front is expected to push into SLO/SBA counties by Wednesday
night with rain chances increasing for areas N of Point
Conception. For now, will go with slight chance POPS for
everywhere S of Point Conception as the front washes out reaching
Ventura/L.A. Counties sometime late Thursday morning. Both models
are not bullish with rainfall amounts with this system, but some
areas such as the SLO County coastal foothills could recieve
moderate amounts of rain. Dry weather with decreasing clouds can
then be expected Thu night, with mostly clear skies for Fri thru
Sat.

A minor cooling trend is expected for Wednesday with more
significant cooling on Thursday as the frontal boundary moves
through the region. Some weak ridging and weak offshore flow
behind the exiting front should lead to 3-6 degrees of warming for
Friday in most areas with similar temps expected on Saturday. If
the GFS pans out, some cooling could occur for areas N of Point
Conception as another upper trough is expected to move towards the
west coast. Highs in the warmest vlys and inland coastal areas
should be in the mid 70s to upper 70s for Wed, cool to the upper
60s to low 70s Thu, then warm to the 70s Fri and Sat.

&&

.AVIATION...09/0520Z.

At 0520z at KLAX...there was no marine layer.

VFR conditions will be most common through Sunday. A 20 percent
chance of MVFR CIGS at KPRB and KLGB late tonight through early
Sunday morning. Gusty north winds tonight...with a 60 percent
chance of 20+KT affecting KVNY KSMO KLAX at times through 10Z.
When/if winds do not surface, LLWS issues will prevail.

KLAX...North wind potential highest concern tonight...as 25 KT
north winds will exist above 1,000 feet. North winds likely
gusting 20+ KT at surface through 10Z. When/if winds do not
surface, LLWS issues will prevail tonight. High confidence
in VFR conditions through Sunday.

KBUR...High confidence in VFR conditions through Sunday.
Moderate confidence on north winds surfacing at times tonight.

&&

.MARINE...09/200 AM.
Current Gale Warnings will be allowed to expire at 3 am as winds
begin to diminish. However, gale force winds are expected to
redevelop across the outer waters (zones 673, 676) by this
evening, with small craft conditions across remaining coastal
waters. The large swell will continue to slowly decay today.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT early this morning for
      zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT early this
      morning for zones 645-670. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT early this morning for
      zones 650-655-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
A frontal system bring a chance of rain to the area Wednesday
afternoon thru Thursday. Most areas should have light amounts of
rain, but there is the potential for moderate rainfall across
northwestern San Luis Obispo County.

&&

PUBLIC...Gomberg/Kaplan
AVIATION...Gomberg
MARINE...Gomberg
SYNOPSIS...STu

weather.gov/losangeles

In the hours before

Local storm report, Apr 8, 9:18 PM PDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 PM PDT SAT APR 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     NON-TSTM WND GST 6 NE PYRAMID LAKE       34.74N 118.72W
04/08/2017  M56 MPH          LOS ANGELES        CA   ASOS

            ASOS STATION SDB, SANDBERG.

&&
Local storm report, Apr 9, 1:54 AM PDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
154 AM PDT SUN APR 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     NON-TSTM WND GST 6 NE PYRAMID LAKE       34.74N 118.72W
04/08/2017  M59 MPH          LOS ANGELES        CA   ASOS

            ASOS STATION SDB, SANDBERG.

&&

CK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:07 AM PDTWind AdvisoryLOX5 hr
Apr 9, 3:08 AM PDTSmall Craft AdvisoryLOX48 hr

Nearby

Gale Warnings in California, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.